Hello, and thank you for providing this service. I have been having problems with my hair for about 8 months now. I first noticed what seemed like my hair thinning and then the texture seemed to change completely. I saw a dermatologist who didnt seem too concerned and basically said start minoxidil or maybe its temporary I dont know, so that wasnt very helpful. The shedding I was experiencing persisted and texture of hair seemed to worsen so i saw another derm who said "I emphatically believe that you are not losing your hair" he seemed to be convinced it was temporary given my conditions. I waited a couple months hoping to see improvement but nothing so I had my blood tested and thyroid tested all came back normal, around this time which was about 5 months into ordeal I noticed eyebrow hairs seemed to be falling out more and thinning so i saw a third dermatologist who said that I needed to reduce stress.
I am now 8 months into problem, I dont really see any improvement, I am cautiously optimistic that it has slowed down a bit but I am really not sure. It seems as though the hair over my entire body has thinned out but especially on scalp. My hairloss is not to the point that it is incredibly noticeable, but I am very aware of it and can see scalp through hair a lot under lights. The thining is definitely diffuse in nature, it seems like it is most thin at the side of my head and crown are has always been fairly thin. My scalp has also been itching quite a bit which my dermatologis suggested was due to the increase in hair shedding irritating my scalp. Lastly on inspecting the growing hairs on my head they look as though they are banded like they change color and thickness each day and grow in a banded manner.
Given my conditions, please any suggestions would be greatly appreciated I have studied countless hours online and seen three derms, a hairloss specialist and had blood tests for this so I feel like I am running out of options, this is very strange and seems as though it came out of nowhere like a switch was flipped and this just all of a sudden happened. 2 months prior to shed I did experience severe emotional trauma which also suggests telogen effluvium or some stress related hairloss, but this has been going on for so long now I dont know what to believe.
Please any help is greatly appreciated and I know seeing a derm is the best way to find out but can you give me specifics about what you think my condition is, what treatments I might try, or what tests i should have run. Thanks again and please as much help as possible.
p.s. I am 25 year old male, i have two older brothers neither of which have hairloss.
Such diffuse hair thinning can be due to telogen effluvium. As different hairs in the body are in different phases of their growths at a given time, few of then fall daily a normal routine. Sometimes, more hairs enter into the telogen phase at the same time and fall with obvious note by the person. At other times, it may be due hair disorder or some other underlying disease.
So, the causes for excessive hair fall may be physiological or pathological and include hormonal changes, fungal infection, physical effects (traction, heat, chemicals), psychological & stress-related reasons, thyroid disorders, iron deficiency anemia, excessive intake of Vitamin A, hereditary reasons etc. I suggest you to take opinion of a Dermatologist who will do a methodical medical check-up and advice accordingly
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.